MAUDE Adverse Event Report: PENUMBRA, INC. LANTERN DELIVERY MICROCATHETER; DQY

PENUMBRA, INC. LANTERN DELIVERY MICROCATHETER; DQY
Catalog Number PXSLIMLAN135STR
Medical Device Problem Codes Fracture (1260); Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/12/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.H3 other text : placeholder.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the splenic vein using a lantern delivery microcatheter (lantern), ruby coils, a non-penumbra guide catheter and a guidewire.During the procedure, the physician implanted three ruby coils in the target location using the lantern.While attempting to remove the pusher assembly of the last coil from the lantern, the physician noticed that the proximal end of the lantern was fractured and the mid-shaft was unraveled.It was reported that the lantern was fractured but remained connected by a thread.Therefore, the physician removed the lantern by pulling it out.The procedure ended at this point and the vessel was completely embolized.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned lantern confirmed that the catheter was fractured.Evaluation revealed that the support coil winds were exposed at the fractured location.If the lantern is retracted at an angle, damage such as a kink and subsequent fracture may occur.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
LANTERN DELIVERY MICROCATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key17446183
Report Number3005168196-2023-00369
Device Sequence Number2598054
Product Code DQY
UDI-Device Identifier00814548016641
UDI-Public814548016641
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K152840
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/23/2023
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2025
Device Catalogue NumberPXSLIMLAN135STR
Device Lot NumberF00002431
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/27/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2023
Supplement Date Received by Manufacturer08/10/2023
Initial Report FDA Received Date08/02/2023
Supplement Report FDA Received Date08/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age45 YR
Patient SexMale
Date Report Sent to FDA01/01/2005